Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 187, NWS Atlanta, GA

April 20, 2019Clarke County, Oconee County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 20, 2019, 4:00 PM EDT for Clarke County, Oconee County, Georgia. It took effect at Apr 20, 2019, 6:53 PM EDT. It was in force for 111 min.

The area

The outline as issued.

The facts

Issued
Apr 20, 2019, 4:00 PM EDT (20:00 UTC)
In effect from
Apr 20, 2019, 6:53 PM EDT
Expired
Apr 20, 2019, 8:44 PM EDT
In force
111 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Clarke County, GA, Oconee County, GA

The radar

The Atlanta radar (KFFC), 128 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Oconee River at College Street at Athens (NOCG1). The gauge peaked at 18.89 ft at Apr 20, 2019, 8:00 PM EDT.

actionminormoderate10152004/2004/2104/22
Action stage
10 ft
Minor stage
19 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02217770, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

329 
WGUS42 KFFC 202000
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
400 PM EDT Sat Apr 20 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  North Oconee River near Athens affecting Clarke and Oconee 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC059-219-210640-
/O.NEW.KFFC.FL.W.0187.190420T2253Z-190421T0640Z/
/NOCG1.1.ER.190420T2253Z.190421T0000Z.190421T0040Z.NO/
400 PM EDT Sat Apr 20 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The North Oconee River near Athens.
* From this evening until late tonight.
* At 3 PM Saturday the stage was 18.6 feet and rising.
* Minor flooding is forecast to develop.
* Flood stage is 19 feet.
* The river is forecast to rise above flood stage this afternoon and 
  continue rising, reaching to near 19.1 feet by early this evening. 
  The river is expected to fall below flood stage later this evening.
* At 19 feet, flood stage is reached with minor flooding in the woodlands 
  upstream and downstream from the gage at College Avenue. The water will 
  be up to 9 feet deep on portions of the sidewalks along the North Oconee 
  River Greenway, mainly from College Avenue upstream to the Clarke County 
  line. Portions of the North Oconee River Park off Martin Luther King 
  Parkway will be under 3 feet of water. The flood waters will reach the 
  bottom of the East Broad Street vehicular and pedestrian bridges and 
  county officials may close them.
  

&&

LAT...LON 3407 8349 3410 8343 3398 8335 3386 8332 3389 8338


$$
1 follow-up statement
107 
WGUS82 KFFC 210044
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
844 PM EDT Sat Apr 20 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  North Oconee River near Athens affecting Clarke and Oconee 
  Counties

 
GAC059-219-210114-
/O.CAN.KFFC.FL.W.0187.000000T0000Z-190421T0640Z/
/NOCG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
844 PM EDT Sat Apr 20 2019

The Flood Warning is cancelled for
  The North Oconee River near Athens.
* This takes effect immediately.
* Until late tonight.
* At 8 PM Saturday the stage was 18.9 feet and nearly steady.
* Flood stage is 19 feet.
* The river will remain nearly steady this evening, then begin 
  falling.
* Between 18 and 19 feet, bankfull conditions continue well into 
  the woodlands along the river upstream and downstream from the 
  gage at College Avenue. The water will be up to 8 feet deep on 
  portions of the sidewalks along the North Oconee River Greenway, 
  mainly from College Avenue upstream to the Clarke County line. The 
  water will be around three feet deep over several manhole covers 
  of the storm sewer system. Portions of the North Oconee River Park 
  off Martin Luther King Parkway will be under two feet of water. 

&&

LAT...LON 3407 8349 3410 8343 3398 8335 3386 8332 3389 8338


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 3:22 PM EDT, 38 minutes earlier.

Area forecast discussion, Apr 20, 3:22 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
322 PM EDT Sat Apr 20 2019

.SHORT TERM /Tonight through Sunday Night/...

Closed upper low circulating over the southern Appalachians will
gradually drift northeast overnight. Associated cloud shield should
diminish and also pull to the northeast...but may take much of the
afternoon and evening to improve across the area. The back edge of
the showers seem to be progressive and have just about cleared west
of Rome to Atlanta. After a cold night tonight...there will be a
warming trend Sunday and Sunday night as the upper ridge builds
across the southeast. Winds may gust some tomorrow but not as much
as today.

41

.LONG TERM /Monday through Saturday/...

Only minor tweeks to the precipitation chances later next week,
otherwise the previous long term forecast looks on point.

At the start of the long term forecast on Monday upper-level ridging
and a surface high pressure centered to the east will help to keep
the area dry with above average temperatures until Thursday.

Low-resolution models beyond are coming closer to agreement than
before but have major discrepancies with the development of a
surface low-pressure system along the gulf. Both the GFS and Euro
have upper-level cutoff low-pressure systems that primarily rejoins
the subtropical jet stream. The Euro solution transitions quickly
into a positively tilted trough with strong dynamic support for a
surface low-pressure system developing along the baroclinic Gulf
coast bringing a strong storm system through the forecast area on
Friday. Afterwards, high pressure returns to the area. The GFS on
the other hand, keeps a very weak upper-level cutoff low over the
Gulf states after feeding most of its energy back into the main jet,
and as a result, doesn't develop the same surface low-pressure
system. Instead it keeps the area in broad Gulf flow with storms
forming around an extended stationary front oriented horizontally
across the state from Thursday night through the end of the extended
period. Though the hope is on the former solution, it remains to be
seen which one of these solutions will verify at this time. For now,
mostly chance POPs for the back half of next week and we'll hold our
breath in anticipation.

Thiem

PREV DISCUSSION... /Issued 335 AM EDT Sat Apr 20 2019/

LONG TERM /Sunday Night through Friday/...
Dry weather is expected through Tuesday.

GFS and European are not too consistent with just the GFS indicating
some moisture skirting far n GA Wednesday/Wednesday night with
only small chances for light showers.
The GFS is much wetter on Thursday with the rain chances exiting
on Friday while the European is dry on Thursday and brings in the
moisture on Friday. This is mainly due to the European starting with
a closed low at 500mb and the GFS is indicating a more open wave.
Instability is somewhat limited but thunderstorms will certainly be
possible Thursday and Friday.

BDL

AVIATION...
18Z Update... MVFR ceilings across the area will continue to improve
to VFR through the late afternoon and early evening. Light showers
over the taf sites will gradually push eastward through 00z. Winds
will be west near 10kts with gusts to 20kts possible through 00z and
diminishing after that.

//ATL Confidence...18Z Update... Medium to high confidence all
elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          43  72  46  80 /  10   5   0   0
Atlanta         44  71  49  78 /  10   0   0   0
Blairsville     39  65  42  77 /  30  10   0   0
Cartersville    41  71  45  78 /  10   0   0   0
Columbus        44  75  49  81 /   0   0   0   0
Gainesville     43  70  47  76 /  20   5   0   0
Macon           44  74  47  80 /   5   0   0   0
Rome            40  72  46  79 /  10   0   0   0
Peachtree City  41  73  46  79 /   5   0   0   0
Vidalia         48  74  51  81 /   5   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Thiem
AVIATION...41
Hazardous weather outlook, Apr 20, 3:45 PM EDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
345 PM EDT Sat Apr 20 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
345 PM EDT Sat Apr 20 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected through Wednesday.
There will be a chance of thunderstorms Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Apr 20, 11:31 AM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 AM EDT SAT APR 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     TSTM WND DMG     1 SW WESTGATE PARK      33.98N  83.47W
04/19/2019                   CLARKE             GA   911 CALL CENTER

            TREE REPORTED DOWN ON THE ROAD ON THE 1300 BLOCK OF
            TALLASSEE RD.

&&

EVENT NUMBER FFC1900209

KING
Local storm report, Apr 20, 11:35 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 AM EDT SAT APR 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     TSTM WND DMG     1 ENE MONROE            33.81N  83.69W
04/19/2019                   WALTON             GA   911 CALL CENTER

            TREE REPORTED DOWN ON SOUTH VIEW DR NEAR THE
            INTERSECTION WITH REESE ST.

&&

EVENT NUMBER FFC1900210

KING
Local storm report, Apr 20, 11:44 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1144 AM EDT SAT APR 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     2 E BOGART              33.95N  83.50W
04/19/2019                   CLARKE             GA   911 CALL CENTER

            TREE REPORTED DOWN AT THE INTERSECTION OF LEORA CIR AND
            AUBREY DR.

&&

EVENT NUMBER FFC1900211

KING
Local storm report, Apr 20, 12:26 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EDT SAT APR 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     2 SSW CADWELL           32.32N  83.06W
04/19/2019                   LAURENS            GA   911 CALL CENTER

            TREE REPORTED DOWN ON THE 3100 BLOCK OF HWY 117.

&&

EVENT NUMBER FFC1900212

KING
Local storm report, Apr 20, 12:36 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 PM EDT SAT APR 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     3 ENE CHAPPELLS MILL    32.67N  83.00W
04/19/2019                   LAURENS            GA   911 CALL CENTER

            TREE REPORTED DOWN ON OLD TOOMSBORO RD NEAR
            INTERESCTION WITH THOMPSON DAVIS RD.

&&

EVENT NUMBER FFC1900213

KING
Local storm report, Apr 20, 12:52 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1252 PM EDT SAT APR 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     2 SW CEDAR GROVE        32.24N  82.91W
04/19/2019                   LAURENS            GA   911 CALL CENTER

            TREE DOWN AT THE INTERSECTION OF HWY 441-S AND SUDIE
            PEARL JONES RD.

&&

EVENT NUMBER FFC1900214

KING

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:43 PM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson71 hr
Apr 19, 10:43 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Apr 19, 10:59 PM EDTRiver Flood WarningFFCTalbot, Upson21 days
Apr 20, 8:34 AM EDTRiver Flood WarningFFCClarke, Oconee20 hr
Apr 20, 8:34 AM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Apr 20, 9:41 AM EDTRiver Flood WarningFFCNewton21 days
Apr 20, 12:15 PM EDTRiver Flood WarningFFCNewton, Walton21 days
Apr 20, 2:13 PM EDTRiver Flood WarningFFCFloyd48 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.